Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 436, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 19, 2002, 1:36 PM CDT for Clarke County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2002, 1:36 PM CDT (18:36 UTC)
- Expired
- Aug 19, 2002, 2:35 PM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clarke County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2687 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494 WUUS54 KJAN 191836 SVRJAN MSC023-191935- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 136 PM CDT MON AUG 19 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 235 PM CDT * AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF QUITMAN...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR QUITMAN AT 145 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3218 8845 3195 8877 3205 8890 3222 8876
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:16 AM CDT, 9 hours 20 minutes earlier.
Area forecast discussion, Aug 19, 4:16 AM CDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 416 AM CDT MON AUG 19 2002 FORECAST PROBLEM THIS PACKAGE... RAIN CHANCES MID-WEEK THE EARLY MORNING SUBJECTIVE SURFACE ANALYSIS HAS A COLD FRONT EXTENDING FROM THE CHICAGOLAND AREA...SOUTHWEST TO TOPEKA...TO A SURFACE LOW JUST WEST OF GAGE OKLAHOMA. CLOSER TO HOME...THE WEATHER WORD IS RIDGING...AS HIGHER HEIGHTS CONTROL THE WEATHER IN OUR NECK OF THE WOODS. UNFORTUNATELY...THE FRONT WILL NOT MAKE IT THIS FAR SOUTH...AS RIDGING WILL TEND TO KEEP MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY AT BAY EARLY THIS WEEK. FOR TODAY...WITH PRECIPITABLE WATER VALUES REMAINING GREATER THAN 100 PERCENT OF NORMAL AND FALLING THETA SURFACES (INDICATING LARGE-SCALE SUBSIDENT MOTION)...WIDESPREAD PRECIPITATION IS NOT EXPECTED OVER MUCH OF THE REGION. HOWEVER...EASTERN PARTS OF THE FORECAST AREA MAY SEE A LITTLE BETTER COVERAGE THANKS TO SLIGHTLY ENHANCED UPWARD VERTICAL MOTION DUE TO A LINGERING SHORTWAVE OVER ALABAMA. ANYTHING THAT FIRES THOUGH SHOULD DISSIPATE SHORTLY AFTER SUNSET. AN EASTERLY WAVE IS FORECAST TO MOVE ACROSS THE NORTHERN GULF AT MID-WEEK...AND MAKE LANDFALL IN SOUTH MISSISSIPPI. AS THIS OCCURS...PRECIPITABLE WATER VALUES WILL INCREASE TO 2 INCHES OR GREATER ACROSS MOST OF THE FORECAST AREA WEDNESDAY. HOWEVER...IM NOT ALL THAT IMPRESSED WITH THE WAY THIS SYSTEM IS LOOKING AT THIS TIME. ISENTROPICALLY...THE UPGLIDE IS VERY WEAK ABOVE THE BOUNDARY LAYER (310 K SURFACE AND ABOVE) WITH RELATIVELY HIGH CONDENSATION PRESSURE DEFICITS. FROM THE LOOKS OF THINGS...MOST OF THE ENHANCED UPWARD VERTICAL MOTION IS CONFINED TO COASTAL AREAS SOUTH AND EAST OF THE FORECAST AREA. THINGS DO LOOK A LITTLE BETTER THROUGH THE BOUNDARY LAYER AND BELOW...WITH WEAK UPGLIDE AND PRESSURE DEFICITS OF 35 MB. SO...WILL PLAN ON GOING WITH LOW GRADE CHANCE TERRITORY OVER MOST OF THE FORECAST AREA WITH SLIGHTLY HIGHER RAIN CHANCES ACROSS THE SOUTHERN TIER OF COUNTIES/PARISHES. DAYS 4 THROUGH 7 LOOK TO BE IN GOOD SHAPE AND WILL NOT MAKE ANY CHANGES AT THIS TIME. PRELIMINARY NUMBERS FOLLOW BELOW. FCSTID = 10 JAN 94 73 94 73 / 20 20 20 20 MEI 93 73 94 72 / 30 20 20 20 .JAN... AR...NONE. LA...NONE. MS...NONE. BUTTS ...UPDATED TO INCLUDE PRELIMINARY NUMBERS...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 61 min |
| Aug 19, 1:59 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 61 min |
| Aug 19, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 59 min |
| Aug 19, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 28 min |
| Aug 19, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.